Texas, 2006Lightning Strike in Texas, June 30, 2006
June 30, 2006 · NWS HGX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 30, 1:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 30, 1:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
252 PM CDT FRI JUN 30 2006
.DISCUSSION...
QUITE A BIT OF PCPN NOTED ON RADAR TO OUR S/SW THIS AFTN AND WERE
STARTING TO SEE MORE DEVELOPMENT OVER THE SRN PORTIONS OF THE CWFA
ATTM AS WELL. MODELS CONTINUE TO PAINT A VERY WET PICTURE FOR SETX
THE NEXT SEVERAL DAYS. PWS PROGGED TO SURGE TO AOA 2.0-2.4 AS THE
MASS OF CLOUDS/DEEP TROPICAL MOISTURE STRETCHING OVER THE WRN GULF
(FROM THE BAY O CAMPECHE TO THE MIDDLE TX COAST) MOVES NWD TOWARD
THE AREA. WHILE THE AFTN SATELLITE LOOPS DO DEPICT A RATHER DECENT
FLARE-UP OF PCPN (JUST NORTH OF THE BAY)...SFC PRESSURES ARE STILL
ON THE HIGH SIDE DOWN THERE (PER BUOY/OB REPORTS). AT ANY RATE THE
SURGE OF TROPICAL MOISTURE COMBINED WITH A SERIES OF SHORTWAVES IN
FROM THE WSW SHOULD AID IN THE DEVELOPMENT OF WIDESPREAD MAINLY DI-
URNAL LIKE PCPN TOMORROW THROUGH AT LEAST NEXT TUES. A BRIEF BREAK
POSSIBLE BY THE MIDDLE OF NEXT WEEK AS THE UPPER RIDGE BUILDS. BUT
EXTENDED GUIDANCE STILL GOING WITH A VERY SLOW APPROACH/PASSAGE OF
A BACK DOOR COLD FRONT FOR THE END OF NEXT WEEK (AS THE EAST COAST
TROFFINESS RETROGRADES SOME). WILL LEAVE POPS IN THE CHC RANGE FOR
THIS TIMEFRAME AS THERE COULD BE A LINGERING SFC BOUNDARY ON WHICH
TO FOCUS PCPN. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 91 74 90 74 / 20 40 40 50 50
HOUSTON (IAH) 74 89 74 88 74 / 30 60 60 60 60
GALVESTON (GLS) 80 88 79 87 79 / 30 60 60 60 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 30, 4:14 AM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
514 AM CDT FRI JUN 30 2006
TXZ163-164-176>179-195>200-210>214-226-227-235>238-011015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
514 AM CDT FRI JUN 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SURGE OF TROPICAL MOISTURE COUPLED WITH A SERIES OF UPPER LEVEL
DISTURBANCES AND FAVORABLE UPPER LEVEL WINDS WILL TRIGGER PERIODS
OF SHOWERS AND THUNDERSTORMS BEGINNING SATURDAY AND CONTINUING
THROUGH AT LEAST TUESDAY. STORM MOTION WILL BE VERY SLOW...
PROBABLY AROUND 5 MPH...SO LOCALLY HEAVY RAIN IS LIKELY. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE BETWEEN A HALF AND ONE INCH EACH
DAY BEGINNING SUNDAY. ISOLATED RAINFALL TOTALS FOR SUNDAY-TUESDAY
COULD APPROACH 6 INCHES IN SOME AREAS. RECENT DRY CONDITIONS
SHOULD PRECLUDE A FLOOD WATCH BUT NUISANCE FLOODING OF LOW LYING
AND URBAN AREAS WILL BE POSSIBLE. A WEAK AND SLOW MOVING FRONTAL
BOUNDARY WILL APPROACH SOUTHEAST TEXAS ON WEDNESDAY. THIS FEATURE
WILL TRIGGER ADDITIONAL STORMS AND COULD PROVIDE THE NECESSARY LOW
LEVEL FOCUS FOR ADDITIONAL HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Lightning, Brazoria
- When
- June 30, 3:00 PM CST
- Where
- Brazoria County, 3 mi NE of Quintana
- Injuries
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 29.168, -95.434 (the zone’s center; the record gives no point)
Two victims (a 13 year old female and a 23 year old female) sought shelter under a cabana on Surfside Beach when lightning struck. The younger victim was initially in critical condition when airlifted to the hospital but fully recovered after a four day stay with only scars around her neck from a necklace she was wearing when struck. The older victim had bleeding ears after the strike, but was treated and released the same day.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New York, June 30, 20062 injured · $294,000 · F1 · 7 events
- Damaging Wind in North Dakota, June 30, 2006$350,000 · 65 kt wind · 1 event
- Damaging Winds in Arizona, June 30, 2006$120,000 · 60 kt wind · 2 events
- Damaging Wind in North Dakota, June 30, 20061 injured · $80,000 · 80 kt wind · 1 event
- Hail in North Dakota, June 30, 2006$75,000 · 2.25 in hail · 1 event
- Damaging Wind in Alabama, June 30, 2006$50,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, June 30, 2006$45,000 · 65 kt wind · 1 event
- Hail and Damaging Wind in New York, June 30, 2006$28,000 · 1 in hail · 3 events
- Damaging Wind in North Dakota, June 30, 2006$25,000 · 74 kt wind · 1 event
- Damaging Wind in Alabama, June 30, 2006$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, June 30, 20061.75 in hail · 18 events
- Lightning Strike in Florida, June 30, 20062 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513990.